Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Stopping BP medication and its side effects - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor :   Hi
User :   Hello
User :   I have some Query
Doctor :   sure please proceed
User :   My Mom was suffering from hypertension and she was prescribed some medicine three months back. She is much better now. But the doctor suggests to continue with the medicine life time or else she will again be hypersensitive
User :   Is it necessary to continue with the medicine
Doctor :   yes
User :   Can I ask why is it necessary?
Doctor :   if the BP is maintained by the meds and its regular , then the medicine needs to be continued
Doctor :   your BP is controlled by the meds she is on
User :   The medicine she is prescribed is oliza15mg, bexoldt2mg, eflo 2.5
Doctor :   and once you stop the meds, the BP is going to pick up and incresae again
User :   Is there no other remedy
Doctor :   may i know whats her age ?
User :   48
Doctor :   and may i know what was the cause for her BP ?
Doctor :   was the tests for kidneys, and others normal?
User :   tension and too much worry or may be something that striked her mind
Doctor :   is she been monitoring her BP regularly?
Doctor :   is it normal now ?
User :   ya she is normal now
Doctor :   if you are thinking of stoping the meds, i will advice you to stop it for a few days ( after consulting your treating doctor), and then check your BP regularly
Doctor :   if the BP is normal without meds, and then, you can stop the meds
User :   The doctor suggests to continue but I think the medicine has made my mom weak and her jollyness has gone in compare to before
Doctor :   i understand, the beta blockers can cause such issues
Doctor :   but her condition has been controleed by proper medications
Doctor :   and stoping them, can result in flaring of her condition
User :   is there no other way other then medicine like good diet or good exercise
Doctor :   i would also suggest ,that u can ask your doc, to review the meds and change to something that will not cause such issues
Doctor :   you can try meditation and pranayama -
User :   I will consult with my Doc. Can you suggest anything
Doctor :   this will keep her mind calm
User :   Thanks Doc
Doctor :   and relaxed
User :   I will follow that
Doctor :   and also, regular practive of yoga, pranayama, will probably keep her away from medicines
Doctor :   which can probably be stoped if her BP comes down
User :   Ok. Which hospital you practice Sir?
Doctor :   are u there ?
User :   Can I personally come and meet
Doctor :   I am a full time doctor at HCMagic
Doctor :   and work in bangalore
User :   Ok Thank you doctor
Doctor :   you are welcome
Doctor :   please remember to leave ur feedback as u log out
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor